# SDR 98ZZZX4594

- Difficulty date: November 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N782WW
- Make and model: Cessna 172R
- Aircraft serial: 17280295
- System (JASC): 5520 · Elevator Structure
- Part: Nutplate
- Part number: MS210783
- Condition: Separated
- Location: Elevator
- Part time: 790 hours
- Component: 05121651
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A PRE-FLIGHT REVEALED ELEVATOR WAS NOT HITTING DOWN STOP.  FURTHER INSPECTION REVEALED DOWN STOP BOLT WAS PUSHED IN.  DISASSEMBLY REVEALED MS21078-3 NUTPLATE IS A TWO-PIECE PRESSED NUTPLATE THAT CAN BE DISLODGED WITH REPEATED HITTING.  OTHER AIRCRAFT OF 172R THAT HAVE BEEN INSPECTED USE THIS NUTPLATE.  THE PROBLEM OF ORDERING NUTPLATES IS THAT MS21078-3 NUTPLATES ORDERED FROM CESSNA ARE PRESSED IN TYPE.  ANOTHER MS21078-3 NUTPLATE ORDER FROM AIRCRAFT VENDOR IS NOT PRESSED IN TYPE.  THE SOLID MS21078-3 WAS INSTALLED AS REPLACEMENT.
